MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC SV CATHETER WITH SHERLOCK 3CG TPS; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC SV CATHETER WITH SHERLOCK 3CG TPS; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of redp1359 showed one other similar product complaint(s) from this lot number.The complaints for this lot number (redp1359) have been reported from the same facility.
 
Event or Problem Description
It was reported "picc have split at the hub of the lumen causing the fluid pathway to open and allow air and leakage." catheter was inserted on (b)(6) 2020 and it had broken by (b)(6) 2020.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and batch history, applicable previous investigation(s), labeling, applicable manufacturing records, sample analysis and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a split in the catheter tubing was confirmed but the cause is unknown.The product returned for evaluation was a proximal segment of a 3fr powerpicc sv.The catheter had been cut between the 3cm and 4cm depth marking and the catheter, distal to the cut site, was not returned for evaluation.The print on the molded suture hub and depth markings were slightly worm and the print on the extension legs was completely worn off.When an attempt was made to flush the catheter with water from a syringe, the catheter was patent to infusion.However, a spraying leak was seen emanating from the tubing, just distal of the luer adaptor.Microscopic examination of the leak site revealed a circumferential split.The split traversed approximately half of the circumference of the tubing.The split site showed irregular striations and a finely granular surface.A tubing fragment was present proximal of the split site, inside the luer adaptor.This indicated that the tubing split rather than dislodged from the luer adaptor.The extension leg was cut by the investigator near the center of the extension leg and the id, od and wall thickness were measured.The measurements were verified to meet the device specifications.The complaint of a leak in the catheter was confirmed.Based on evaluation of the returned sample, possible contributing factors could include torque forces applied near the luer joint, material fatigue, or tensile (pulling) forces.However, the exact cause of the split in the tubing could not be determined at this time.H3 other text : evaluation findings are in section h.11.

Brand Name
POWERPICC SV CATHETER WITH SHERLOCK 3CG TPS
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key10759337
Report Number3006260740-2020-20287
Device Sequence Number4177539
Product Code LJS
UDI-Device Identifier00801741087103
UDI-Public(01)00801741087103
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K102159
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Model NumberN/A
Device Catalogue Number1173108D
Device Lot NumberREDP1359
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2021
Initial Date Received by Manufacturer 09/30/2020
Supplement Date Received by Manufacturer01/27/2021
Initial Report FDA Received Date10/29/2020
Supplement Report FDA Received Date02/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;